MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Catalog Number ERSF-295Q
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Unspecified Infection (1930); Impaired Healing (2378)
Date of Event 04/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Mexico.It was reported that a patient who had her motiva implants on (b)(6) 2022, develop capsular contracture baker grade iii/iv, infection and extrusion.She was advised to undergo explantation surgery.O patient demographics, age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are being made, and the investigation remains in progress.
 
Additional Manufacturer Narrative
As stated in literature: ¿the human breast is not a sterile anatomic structure; it contains endogenous flora, derived from the nipple ducts, that is essentially similar to that found in normal skin.Multiple breast ducts provide a passage from the skin surface to deep within the breast tissue" (pittet et al, 2005)."symptoms of infection usually manifest during the first 2 postoperative weeks, but delayed infections may occur months or even years after the operation" (skandalakis, 2009).The most common overall indication for reoperation is capsular contracture (handel, 2006).Breast prostheses are no different from any foreign material implanted into the human body in the sense of triggering a protective immune reaction from the host.This ¿foreign body response¿ (fbr) is universal and ideally removes or otherwise surrounds the ¿irritant material¿ with fibrous tissue to prevent unwanted immune sequelae.A capsule around a breast implant is, therefore, a necessary mechanism of body defense, but if excessive it can lead to pain and deformity of the breast (steiert, et al., 2013).Complications occurring months to years after an operation are considered late complications and include capsular contracture, implant extrusion, skin necrosis, and implant rupture (collins, 2012).Extrusion represents potential complications associated with the use of breast implants, it involves the implant coming through the skin, normally through the incision where it¿s been placed.Extrusion can happen for several reasons, such as the skin over the implant thinned too much leaving too little coverage for the implant, the implant used is too large, the incision did not heal well and broke open.Implant exposure due to poor tissue coverage frequently obligates the surgeon to remove the breast implant and begin anew (gargano, ciminello & de santis, 2009).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: capsular contracture: ¿capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain, and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be a more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries."correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself¿.Infection: "signs of acute infection reported in association with breast tissue expanders include edema, erythema, tenderness, pain, and fever.As with other invasive surgeries, toxic shock syndrome (tss), a life-threatening condition, has been reported in rare instances following breast implant surgery.Symptoms of tss occur suddenly and can include high fever (102°f (38.8°c) or higher), vomiting, diarrhea, sunburn-like rash, red eyes, dizziness, lightheadedness, muscle aches, and drops in blood pressure, which may cause fainting.Patients should immediately contact their physician for diagnosis and treatment if any of these symptoms occur." extrusion: "breast implant extrusion, or breast implant exposure, occurs when the breast skin and tissues that are holding the implant fail, causing the implant to protrude through the skin and become exposed.It happens in less than 2% of patients; it is shortly after breast augmentation or down the road.Breast implant extrusion can occur for various reasons, such as improper wound healing due to an infection, trauma, too little soft-tissue coverage, oversized implant coupled with too little tissue coverage, or lack of blood supply.Breast-implant extrusion calls for surgery and removal of the implant".In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.
 
Additional Manufacturer Narrative
A causal relationship between the reported event and the device has not been established.Upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported case was not confirmed meeting the requirements for a capsular contracture, classified as baker grade iii/iv.This classification indicates moderate to severe contracture, characterized by firmness, distortion, and potential patient discomfort or pain.Infection also cannot be confirmed due to the absence of clinical evidence such as a bacterial culture report and/or laboratory results.A video of the patient shows inflammatory changes in the inframammary fold; however, implant extrusion cannot be appreciated.These events are well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.A comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.The event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: ¿ no adverse or unexpected trends related to device rupture have been identified.¿ no further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.
 
Event or Problem Description
Mexico.It was reported that a patient who had her motiva implants on (b)(6) 2022, develop capsular contracture baker grade iii/iv, infection and extrusion.She was advised to undergo explantation surgery.O patient demographics, age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information were made, and the investigation was completed.

Brand Name
MOTIVA IMPLANTS
Common Device Name
MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key22475272
Report Number3012883202-2025-00921
Device Sequence Number8016260
Product Code FTR
UDI-Device Identifier07445161012326
UDI-Public(01)07445161012326(11)220103(17)270103
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSF-295Q
Device Lot Number21120611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown